Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

 

Stability of viscous scalar shock fronts in several dimensions


Author: Jonathan Goodman
Journal: Trans. Amer. Math. Soc. 311 (1989), 683-695
MSC: Primary 35K30; Secondary 35B35, 35L67
MathSciNet review: 978372
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We prove nonlinear stability of planar shock front solutions for viscous scalar conservation laws in two or more space dimensions. The proof uses the "integrated equation" and an effective equation for the motion of the front itself. We derive energy estimates that balance terms from the integrated equation with terms from the front motion equation.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 35K30, 35B35, 35L67

Retrieve articles in all journals with MSC: 35K30, 35B35, 35L67


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9947-1989-0978372-9
PII: S 0002-9947(1989)0978372-9
Article copyright: © Copyright 1989 American Mathematical Society